Volume 21, issue 1 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Sharp geometric and functional inequalities in metric measure spaces with lower Ricci curvature bounds

Fabio Cavalletti and Andrea Mondino

Geometry & Topology 21 (2017) 603–645

For metric measure spaces satisfying the reduced curvature–dimension condition CD(K,N) we prove a series of sharp functional inequalities under the additional “essentially nonbranching” assumption. Examples of spaces entering this framework are (weighted) Riemannian manifolds satisfying lower Ricci curvature bounds and their measured Gromov Hausdorff limits, Alexandrov spaces satisfying lower curvature bounds and, more generally, RCD(K,N) spaces, Finsler manifolds endowed with a strongly convex norm and satisfying lower Ricci curvature bounds.

In particular we prove the Brunn–Minkowski inequality, the p–spectral gap (or equivalently the p–Poincaré inequality) for any p [1,), the log-Sobolev inequality, the Talagrand inequality and finally the Sobolev inequality.

All the results are proved in a sharp form involving an upper bound on the diameter of the space; all our inequalities for essentially nonbranching CD(K,N) spaces take the same form as the corresponding sharp ones known for a weighted Riemannian manifold satisfying the curvature–dimension condition CD(K,N) in the sense of Bakry and Émery. In this sense our inequalities are sharp. We also discuss the rigidity and almost rigidity statements associated to the p–spectral gap.

In particular, we have also shown that the sharp Brunn–Minkowski inequality in the global form can be deduced from the local curvature–dimension condition, providing a step towards (the long-standing problem of) globalization for the curvature–dimension condition CD(K,N).

To conclude, some of the results can be seen as answers to open problems proposed in Villani’s book Optimal transport.

optimal transport, Ricci curvature lower bounds, metric measure spaces, Brunn–Minkowski inequality, log-Sobolev inequality, spectral gap, Sobolev inequality, Talagrand inequality
Mathematical Subject Classification 2010
Primary: 49J40, 49J52, 49Q20, 52A38, 58J35
Received: 23 June 2015
Accepted: 23 March 2016
Published: 10 February 2017
Proposed: Tobias H. Colding
Seconded: John Lott, Bruce Kleiner
Fabio Cavalletti
Dipartimento di Matematica
Università di Pavia
I-27100 Pavia
Andrea Mondino
Institut für Mathematik
Universität Zürich
CH-8057 Zürich